Thunderstorm Wind, Brule
- When
- July 24, 4:12 PM CST
- Where
- Brule County, Kimball
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.750, -98.950
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 24, 2:14 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 314 PM CDT MON JUL 24 2006 .DISCUSSION... ISOLATED TO SCATTERED CONVECTION DEVELOPED ALONG 900MBISH FRONT EARLY THIS AFTERNOON ON TAIL END OF UPPER LEVEL WAVE MOVING ACROSS MN. ONE STORM PRODUCED NICKEL HAIL IN LAKE COUNTY. THIS CONVECTION SHOULD CONTINUE TO POSSIBLY PRODUCE LOW END SEVERE HAIL INTO THE AFTERNOON THROUGH NW IA. OTHERWISE...BOUNDARY SLOW TO MOVE SOUTH TONIGHT AND ANOTHER WAVE IN MT LOOKS TO DROP SOUTH AND POSSIBLY PRODUCE ADDITIONAL CONVECTION FROM LATE EVENING ON. BOUNDARY HARD TO SHAKE FOR THE NEXT COUPLE OF DAYS SO CONTINUE CHANCE FOR THUNDERSTORMS THROUGH ABOUT THURSDAY. BARRING ANY WIDESPREAD DAYTIME CONVECTION...SHOULD CONTINUE ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD WITHOUT MUCH RELIEF FROM THE WIND. IN THE LATTER PERIODS(FRI-MON)...STILL LOOKING LIKE A DECENT RIDGE WILL TRY TO BUILD ALOFT WHICH SHOULD SUPPORT KEEPING VERY WARM TEMPERATURES IN PLACE. SO IF WE DONT GET PRECIP THE NEXT COUPLE OF DAYS...THE WEEKEND NOT LOOKING LIKE A VERY GOOD CHANCE. EXPECT MAINLY UPPER 80S TO UPPER 90S THROUGH THE PERIOD. CHANCE FOR RAINFALL WILL BE PRETTY LIMITED AS SFC BOUNDARY LOOKS TO SET UP WELL NORTH OF THE AREA...LEAVING US IN THE HOT PROD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 AM CDT MON JUL 24 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1140 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EAST CENTRAL SOUTH DAKOTA BY EARLY AFTERNOON...AND BECOME SCATTERED ACROSS SOUTHWEST MINNESOTA LATER THIS AFTERNOON. AN ISOLATED STORM MAY PRODUCE HAIL UP TO PENNY SIZE OR WINDS TO NEAR 60 MPH. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN OVERNIGHT...ESPECIALLY AFTER MIDNIGHT FROM EAST CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST MINNESOTA...AND EXTREME NORTHERN IOWA. AN ISOLATED STORM COULD PRODUCE PENNY SIZE HAIL AND WINDS GUSTS TO 65 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 65 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL RAMONA 44.12N 97.21W
07/24/2006 E0.88 INCH LAKE SD LAW ENFORCEMENT
0220 PM HAIL 2 SE RAMONA 44.10N 97.19W
07/24/2006 E0.75 INCH LAKE SD PUBLIC
&&
JCHAPMANThe Sioux Falls radar (KFSD), 180 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526977.